Alert archive / North Carolina / River Flood Warnings in 2015

River Flood Warning 22, NWS Raleigh, NC

December 22, 2015Anson County, Stanly County, North Carolina

NWS Raleigh, NC issued this river flood warning at Dec 22, 2015, 2:09 PM EST for Anson County, Stanly County, North Carolina. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Dec 22, 2015, 2:09 PM EST (19:09 UTC)
Expired
Dec 23, 2015, 10:52 AM EST
In force
21 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
Minor

Counties Anson County, NC, Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 162 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rocky River NC near Norwood (NRWN7). The gauge peaked at 22.44 ft at Dec 22, 2015, 7:00 PM EST.

actionminormoderate10203012/2212/2312/24
Action stage
16 ft
Minor stage
20 ft
Moderate stage
30 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02126000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

057 
WGUS42 KRAH 221909
FLWRAH


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH, NC
209 PM EST TUE DEC 22 2015



...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...

  Rocky River Near Norwood affecting Anson and Stanly Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC007-167-230709-
/O.NEW.KRAH.FL.W.0022.151222T1909Z-151223T1552Z/
/NRWN7.1.ER.151222T1853Z.151223T0000Z.151223T0352Z.NO/
209 PM EST TUE DEC 22 2015

The National Weather Service in Raleigh has issued a 

* Flood Warning for 
  The Rocky River Near Norwood.
* until Wednesday morning, or until the warning is cancelled.
* At  2:00 PM Tuesday the stage was 20.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.0 feet by this
  evening. The river will fall below flood stage tonight.
* Impact...At 20.0 feet, Minor flood stage. There is significant 
  overflow into adjacent pasture and lowlands.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Wed   Thu   Fri   Sat   Sun

Rocky River
 Norwood          20  20.1 Tue 02 PM  16.3  15.9   9.2   7.4   6.6


To convert the above stage readings to above mean sea level (ft), add
the following to the stage:



        Norwood:        212.91


&&

LAT...LON 3525 8027 3521 8015 3519 8004 3511 8009
          3515 8028                   

$$
3 follow-up statements
730 
WGUS82 KRAH 222117
FLSRAH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE RALEIGH NC
417 PM EST TUE DEC 22 2015

...The Flood Warning continues for the following rivers in North 
Carolina..
  Rocky River Near Norwood affecting Anson and Stanly Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC007-167-230917-
/O.CON.KRAH.FL.W.0022.000000T0000Z-151223T1552Z/
/NRWN7.1.ER.151222T1853Z.151223T0000Z.151223T0352Z.NO/
417 PM EST TUE DEC 22 2015

The Flood Warning continues for
  the Rocky River Near Norwood.
* At  4:00 PM Tuesday the stage was 21.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.0 feet by this
  evening. The river will fall below flood stage late tonight.
* Impact...At 20.0 feet, Minor flood stage. There is significant 
  overflow into adjacent pasture and lowlands.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Wed   Thu   Fri   Sat   Sun

Rocky River
 Norwood          20  21.5 Tue 04 PM  16.3  15.9   9.2   7.4   6.6


To convert the above stage readings to above mean sea level (ft), add
the following to the stage:


############DELETE STATIONS BELOW THAT ARE NOT APPLICABLE##########


        Norwood:        212.91


&&

LAT...LON 3525 8027 3521 8015 3519 8004 3511 8009
          3515 8028                   

$$
087 
WGUS82 KRAH 230320
FLSRAH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE RALEIGH NC
1020 PM EST TUE DEC 22 2015

...The Flood Warning continues for the following rivers in North 
Carolina...

  Haw River Near Bynum affecting Chatham County

  Rocky River Near Norwood affecting Anson and Stanly Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC037-231520-
/O.EXT.KRAH.FL.W.0023.000000T0000Z-151223T1905Z/
/BYNN7.1.ER.151222T1919Z.151223T0146Z.151223T0705Z.NO/
1020 PM EST TUE DEC 22 2015

The Flood Warning continues for
  the Haw River Near Bynum.
* At 10:00 PM Tuesday the stage was 12.2 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage 
  after midnight.
* Impact...At 11.0 feet, The river widens up to 400 feet across. It 
  floods pasturelands on the right bank and woodlands on the left.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Wed   Thu   Fri   Sat   Sun

Haw River
 Bynum            11  12.2 Tue 10 PM   10.1 10.7   9.4   7.7   7.0      


To convert the above stage readings to above mean sea level (ft), add
the following to the stage:

        Bynum:          283.31

&&

LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
          3585 7930                   

$$

NCC007-167-231520-
/O.EXT.KRAH.FL.W.0022.000000T0000Z-151223T1657Z/
/NRWN7.1.ER.151222T1853Z.151223T0000Z.151223T0457Z.NO/
1020 PM EST TUE DEC 22 2015

The Flood Warning continues for
  the Rocky River Near Norwood.
* At 10:00 PM Tuesday the stage was 21.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage 
  after midnight.
* Impact...At 20.0 feet, Minor flood stage. There is significant 
  overflow into adjacent pasture and lowlands.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Wed   Thu   Fri   Sat   Sun

Rocky River
 Norwood          20  21.9 Tue 10 PM   15.5  15.8   7.7   5.9   5.0      


To convert the above stage readings to above mean sea level (ft), add
the following to the stage:

        Norwood:        212.91

&&

LAT...LON 3525 8027 3521 8015 3519 8004 3511 8009
          3515 8028                   

$$
885 
WGUS82 KRAH 231116
FLSRAH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE RALEIGH NC
616 AM EST WED DEC 23 2015





...The Flood Warning is cancelled for the following rivers in North 
Carolina...

  Haw River Near Bynum affecting Chatham County

  Rocky River Near Norwood affecting Anson and Stanly Counties


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC037-231146-
/O.CAN.KRAH.FL.W.0023.000000T0000Z-151223T1905Z/
/BYNN7.1.ER.151222T1919Z.151223T0146Z.151223T0813Z.NO/
616 AM EST WED DEC 23 2015

The Flood Warning is cancelled for
  the Haw River Near Bynum.
* At  6:01 AM Wednesday the stage was 10.6 feet.
* Flood stage is 11.0 feet.
* fell below flood stage at  3:13 AM Wednesday.
* Forecast...The river will continue to fall to 10.7 feet by tomorrow
  morning.
* Impact...At 11.0 feet, The river widens up to 400 feet across. It 
  floods pasturelands on the right bank and woodlands on the left.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Thu   Fri   Sat   Sun   Mon

Haw River
 Bynum            11  10.6 Wed 06 AM  10.7   9.4   7.7   7.0      


To convert the above stage readings to above mean sea level (ft), add
the following to the stage:



        Bynum:          283.31
        

&&

LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
          3585 7930                   

$$

NCC007-167-231146-
/O.CAN.KRAH.FL.W.0022.000000T0000Z-151223T1657Z/
/NRWN7.1.ER.151222T1853Z.151223T0000Z.151223T0607Z.NO/
616 AM EST WED DEC 23 2015

The Flood Warning is cancelled for
  the Rocky River Near Norwood.
* At  6:00 AM Wednesday the stage was 18.0 feet.
* Flood stage is 20.0 feet.
* fell below flood stage at  1:07 AM Wednesday.
* Forecast...The river will continue to fall to 15.8 feet by tomorrow
  morning.
* Impact...At 20.0 feet, Minor flood stage. There is significant 
  overflow into adjacent pasture and lowlands.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Thu   Fri   Sat   Sun   Mon

Rocky River
 Norwood          20  18.0 Wed 06 AM  15.8   7.7   5.9   5.0      


To convert the above stage readings to above mean sea level (ft), add
the following to the stage:


        Norwood:        212.91


&&

LAT...LON 3525 8027 3521 8015 3519 8004 3511 8009
          3515 8028                   

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Dec 22, 2:09 PM EST, 0 minutes earlier.

Area forecast discussion, Dec 22, 2:09 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
209 PM EST TUE DEC 22 2015

.SYNOPSIS...A WEDGE FRONT WILL REMAIN QUASI-STATIONARY OVER THE
PIEDMONT THROUGH TONIGHT...THEN BE OVERTAKEN BY A MARITIME WARM
FRONT THAT WILL SURGE ACROSS THE CAROLINAS AND VIRGINIA ON
WEDNESDAY. ANOMALOUSLY STRONG SUB-TROPICAL HIGH PRESSURE OVER THE
WEST-CENTRAL ATLANTIC OCEAN WILL THEN DIRECT UNSEASONABLY WARM AND
MOIST SOUTHERLY FLOW THROUGHOUT THE SOUTHEASTERN UNITED STATES
THROUGH CHRISTMAS.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 950 AM TUESDAY...

DEEP SOUTHWESTERLY FLOW CONTINUES THIS MORNING WITH STRONG
WARM/MOIST ADVECTION BETWEEN THE WESTERN ATLANTIC RIDGE AND THE
WESTERN US TROUGHINESS.  THE PRIMARY MOIST AXIS ASSOCIATED THE THIS
MORNING'S HEAVY RAIN IS SHIFTING EAST WITH THE DEPARTING LLJ...AND
DRIER AIR NOTED AT 700MB IS FILTERING IN FROM THE WEST.  RADAR
TRENDS HAVE BEEN FOR A FASTER EASTWARD PROGRESSION OF CONVECTIVE
ELEMENTS AND LESS POTENTIAL FOR FLOODING AS THE MORNING WEARS ON...WITH
MOST AREAS OUTSIDE OF THE ISOLATED CONVECTIVE CELLS REPORTING A
THIRD OF AN INCH OR SO OF RAIN IN AN HOUR.  THIS TREND WILL CONTINUE
AND MANY AREAS WEST OF US 1 SHOULD BE RAIN FREE THIS AFTERNOON.
EASTERN AREAS DON'T DRY OUT AS QUICKLY THIS AFTERNOON...AND A
CONTINUED STREAM OF LOW AMPLITUDE DISTURBANCES STREAMING FROM
NORTHWEST TO NORTHEAST COULD CONTINUE TO TRIGGER PERIODS OF
SHOWERS...AT LEAST ENOUGH SO TO CONTINUE CHANCE TO LIKELY POPS IN
THE COASTAL PLAIN.

OUTSIDE OF THE PRECIP...SOME FOG HAS BEEN DEVELOPING IN THE
FOOTHILLS AS THE DRIER AIR ALOFT MOVES IN. EXPECT THIS TO ME
TEMPORARY AS MIXING SHOULD PICK UP THIS AFTERNOON...SO WILL MONITOR
TRENDS FOR NOW AND HOLD OFF ON A DENSE FOG ADVISORY.  HIGHS WILL
RANGE FROM THE UPPER 50S NORTHWEST TO NEAR 70 SOUTHEAST. -22

THIS EVENING/TONIGHT: SHOULD SEE A LULL THIS EVENING AND THROUGH THE
FIRST HALF OF THE NIGHT WITH RAIN CHANCES QUICKLY RATCHETING UP
LATE...ESPECIALLY IN THE WEST AS NEXT STRONG SURGE OF GULF MOISTURE
SPREADS NORTH INTO THE AREA IN RESPONSE TO THE NEXT SHORTWAVE TROUGH
ROTATING THROUGH THE BASE OF THE UPPER TROUGH AXIS. MILD OVERNIGHT
LOWS IN THE UPPER 50S NORTHWEST TO LOWER/MID 60S SOUTHEAST.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...

AS OF 420 AM TUESDAY...

STRONG GULF MOISTURE TRANSPORT COURTESY OF A 50-60KT H8 LLJ...EAST
OF THE NEGATIVE-TILTED TROUGH LIFTING NEWD THROUGH THE MS VALLEY
WILL SUPPORT WIDESPREAD SHOWERS ALONG WITH THE CHANCE OF THUNDER ON
WEDNESDAY WITH THE POTENTIAL TO REALIZE WEAK TO POSSIBLY MODERATE
SURFACE BUOYANCY/DESTABILIZATION WEDNESDAY AFTERNOON
...ESPECIALLY ACROSS THE EASTERN HALF WHERE SFC DEWPOINTS WILL
LIKELY RISE INTO THE UPPER 60S/NEAR 70. WHILE CENTRAL NC WILL BE
REMOVED FROM THE BETTER UPPER FORCING...THE STRONG LOW-LEVEL
MOISTURE CONVERGENCE AND STRENGTHENING DIVERGENCE WITHIN THE RIGHT
ENTRANCE REGION OF THE STJ LIFTING THROUGH THE SOUTHERN APPALACHIANS
DURING FAVORABLE DIURNAL TIMING COULD SUPPORT A FEW STRONG TO SEVERE
STORMS BY THE LATE MORNING AND INTO THE AFTERNOON. HOWEVER AS WE SAW
LAST WEEK IN A SIMILAR EVENT...TIMING IS EVERYTHING AND IF THE
CONVECTION BLOWS IN AND EXITS THE AREA EARLY ENOUGH IN THE
DAY...THEN THE SEVERE POTENTIAL WILL BE NULL. THE MAIN THREAT COULD
END UP BEING SOME LOCALIZED/ISOLATED FLOODING WITH ANOTHER INCH
POSSIBLE. WILL CONTINUE TO MONITOR AND ADDRESS ANY POTENTIAL SEVERE
AND/OR FLOODING THREAT ACCORDINGLY...BUT AT THIS TIME BOTH APPEAR
LOW.

THE VERY WARM AND MOIST AIR WILL SUPPORT MILD TEMPERATURES IN THE
LOWER TO MID 70S ON WEDNESDAY WITH LOWS WEDNESDAY NIGHT STAYING IN
THE 60S.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 200 PM TUESDAY...

THU AND THU NIGHT: STILL SOME DIFFERENCES IN THE MODELS WITH RESPECT
TO RAIN...THUS THERE IS STILL SOME UNCERTAINTY. HOWEVER...IT IS
LOOKING LIKE THURSDAY COULD BE RELATIVELY DRY...BUT WILL KEEP A
CHANCE OF SOME RAIN IN THE FORECAST. RAIN SHOULD NOT BE NEARLY AS
WIDESPREAD AS IN PRECEDING DAYS. BEST CHANCES FOR CONVECTION WILL
BE IN THE NORTHWEST...ESPECIALLY IN THE AFT/EVE AND INTO THE
OVERNIGHT. HIGHEST TEMPERATURES OF THE LONG TERM ARE STILL EXPECTED
ON THURSDAY AS THE SOUTHERLY WARM ADVECTION PEAKS. HIGHS IN THE LOW
TO MID 70S NW TO AROUND 80 DEGREES IN THE SE. LOWS GENERALLY IN THE
MID 60S.

FRI THROUGH SUN: AS OF THE LATEST MEDIUM RANGE MODEL RUNS...THIS
PERIOD WILL LIKELY BE DOMINATED BY SUB-TROPICAL RIDGING ALOFT OVER
THE SOUTHEAST U.S.. SOUTHERLY TO SOUTHWESTERLY RETURN FLOW AROUND
THE SURFACE HIGH WILL CONTINUE TO USHER WARM MOIST AIR INTO THE
REGION...RESULTING IN A VERY WARM AND MOIST PERIOD FOR THIS TIME OF
YEAR. THE OCCASIONAL UPPER LEVEL DISTURBANCE RIDING THE RIDGE MAY
GENERATING ENOUGH LIFT IN THE ANOMALOUSLY WARM MOIST AIRMASS TO KICK
OFF SOME SHOWERS...MAINLY IN THE AFT/EVE HOURS. THE GENERAL PRECIP
TREND FOR THIS PERIOD WILL BE CHARACTERIZED BY A LULL DURING THE
OVERNIGHT AND MORNING HOURS AND HIGHEST CHANCES DURING THE AFT/EVE.
THE INITIAL FRONTAL SURGE THAT WAS ORIGINALLY EXPECTED TO PUSH SOUTH
INTO THE AREA ON FRIDAY WILL LIKELY STAY WELL TO THE NORTH THROUGH
AT LEAST SUNDAY EVENING. LOWS THROUGH THE PERIOD WILL BE FAIRLY
CONSISTENT...AND WELL ABOVE NORMAL...IN THE MID 50S TO LOW 60S.
HIGHS WILL LIKELY FLUCTUATE A BIT MORE...BUT GENERALLY STAY BETWEEN
THE MID 60S AND UPPER 70S...WHICH IS 10-15 DEGREES ABOVE NORMAL FOR
LATE DECEMBER.

MONDAY AND MONDAY NIGHT...THE GFS AND ECMWF VARY ON WHETHER THEY
THINK A SECONDARY SURGE WILL PUSH FAR ENOUGH SOUTH TO MOVE INTO
CENTRAL NC FOR THE BEGINNING OF THE WEEK. WILL HOLD OFF ON MAKING
ANY DRASTIC CHANGES TO THE PREVIOUS FORECAST FOR EARLY NEXT WEEK
UNTIL THERE IS BETTER AGREEMENT ONE WAY OR THE OTHER.

&&

.CLIMATE...

HERE ARE THE AREA RECORD MAXIMUMS AND HIGH MINIMUMS FOR DECEMBER 24TH
AND 25TH. RECORDS HAVE BEEN KEPT IN THE GREENSBORO AREA SINCE
1903... IN THE RALEIGH AREA SINCE 1887... AND IN THE FAYETTEVILLE
AREA SINCE 1910.

DEC 24:       RECORD MAXIMUM   HIGH MINIMUM
GREENSBORO    71 (1964)        52 (1904)
RALEIGH       75 (1931)        59 (1891)
FAYETTEVILLE  78 (1931)        66 (1990)

DEC 25:       RECORD MAXIMUM   HIGH MINIMUM
GREENSBORO    74 (1955)        58 (1932)
RALEIGH       75 (1955)        63 (1932)
FAYETTEVILLE  79 (1932)        68 (1932)

&&

.RAH WATCHES/WARNINGS/ADVISORIES... NONE.

&&

SYNOPSIS...2
NEAR TERM...CBL/22
SHORT TERM...CBL
LONG TERM...10
AVIATION...CBL/22
CLIMATE...HARTFIELD/BLAES
Hazardous weather outlook, Dec 22, 11:30 AM EST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1130 AM EST TUE DEC 22 2015

NCZ021-022-038-039-073-074-083-231630-
FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON-
1130 AM EST TUE DEC 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY RAIN IS EXPECTED TO SPREAD ACROSS WESTERN NORTH CAROLINA
LATE TONIGHT AND EARLY DURING THE DAY ON WEDNESDAY. WHILE THE
HEAVIEST RAINFALL WILL BE IN THE MOUNTAINS...ONE TO TWO INCHES OF
ADDITIONAL RAINFALL IS POSSIBLE IN THE WESTERN PIEDMONT...WHICH
MAY LEAD TO SOME RUNOFF PROBLEMS AND MINOR FLOODING IN URBAN AND
FLOOD PRONE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAVY RAINFALL EARLY WEDNESDAY MAY LEAD TO SOME MINOR FLOODING
CONCERNS IN THE WESTERN PIEDMONT. OTHERWISE...HAZARDOUS WEATHER IS
NOT EXPECTED THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ007>011-023>028-040>043-075>078-084>086-088-089-231630-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ALAMANCE-ORANGE-DURHAM-
FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-
HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1130 AM EST TUE DEC 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 22, 9:12 AM EST, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
912 AM EST TUE DEC 22 2015

NCZ042-043-078-221500-
JOHNSTON NC-WILSON NC-WAYNE NC-
912 AM EST TUE DEC 22 2015

...A HEAVY RAIN SHOWER WILL AFFECT PORTIONS OF SOUTHEASTERN
JOHNSTON...SOUTHWESTERN WILSON AND NORTHERN WAYNE COUNTIES UNTIL
1000 AM EST...

AT 909 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
HEAVY RAIN SHOWER NEAR SMITHFIELD...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 35 MPH AND A BRIEF TORRENTIAL DOWNPOUR WILL BE
POSSIBLE WITH THIS SHOWER.

LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...SMITHFIELD...WILSON...FREMONT...MICRO...SELMA...FOUR
OAKS...PINE LEVEL...KENLY AND PRINCETON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3535 7782 3529 7839 3551 7846 3580 7799
      3555 7782 3543 7783 3539 7780
TIME...MOT...LOC 1409Z 246DEG 35KT 3542 7834

22
Special weather statement, Dec 22, 10:32 AM EST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1032 AM EST TUE DEC 22 2015

NCZ021-022-038-039-221800-
FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-
INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO...
HIGH POINT...LEXINGTON...THOMASVILLE...ASHEBORO...ARCHDALE...
TRINITY
1032 AM EST TUE DEC 22 2015

...AREAS OF DENSE FOG ACROSS THE WESTERN PIEDMONT THROUGH EARLY
AFTERNOON...

IN THE WAKE OF THE EARLY MORNING RAINFALL...AREAS OF FOG...SOME
LOCALLY DENSE...ARE DEVELOPING ACROSS PORTIONS OF THE WESTERN
PIEDMONT. VISIBILITY WILL BE REDUCED TO ONE QUARTER MILE OR LESS
IN SOME AREAS. MOTORISTS ARE URGED TO DRIVE WITH CAUTION AND BE
PREPARED FOR THE RAPIDLY CHANGING VISIBILITY.

A SOUTHERLY WIND IS EXPECTED TO SCOUR THE FOG BY EARLY
AFTERNOON...GREATLY IMPROVING VISIBILITIES.

22

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 7:23 AM ESTAreal Flood AdvisoryRAHAlamance, Anson, Chatham, Cumberland, Durham, Franklin and 18 more3 hr
Dec 22, 9:12 AM ESTSpecial Weather StatementRAHJohnston, Wayne48 min
Dec 22, 2:14 PM ESTRiver Flood WarningRAHChatham18 hr
Dec 22, 3:53 PM ESTFlash Flood WatchRAHAlamance, Anson, Davidson, Forsyth, Guilford, Montgomery and 3 more51 hr

Nearby

River Flood Warnings in North Carolina, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.